Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 14, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 20, 2008, 1:27 AM CDT for Bexar County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2008, 1:27 AM CDT (06:27 UTC)
- Expired
- Aug 20, 2008, 4:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Bexar County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 2258 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 200627 FFWEWX TXC029-200930- /O.NEW.KEWX.FF.W.0014.080820T0627Z-080820T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 127 AM CDT WED AUG 20 2008 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN BEXAR COUNTY... * UNTIL 430 AM CDT. * AT 117 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM VERY HEAVY RAINS OVER THE WARNED AREA. VERY HEAVY RAINS WERE NOTED FROM ELMENDORF TO HELOTES TO SOMERSET. RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WERE NOTED. THESE AREAS HAVE RECEIVED VERY HEAVY RAINS THE LAST COUPLE OF DAYS. SOILS HAVE BECOME MORE SATURATED. RUNOFF WILL BE MORE RAPID LEADING TO FLASH FLOODING. THIS RAIN WILL IMPACT THE MEDINA RIVER...LEON CREEK...AND MEDIO CREEK DRAINAGES. * LOCATIONS IN THE WARNING AREA INCLUDE SEA WORLD AND LACKLAND AFB. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. LAT...LON 2955 9878 2937 9840 2915 9841 2927 9878 $$
2 follow-up statements
000 WGUS74 KEWX 200805 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 305 AM CDT WED AUG 20 2008 TXC029-200930- /O.CON.KEWX.FF.W.0014.000000T0000Z-080820T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BEXAR TX- 305 AM CDT WED AUG 20 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR SOUTHERN BEXAR COUNTY... AT 300 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED THE VERY HEAVY RAINS HAVE MOVED SOUTH OF BEXAR COUNTY WITH ONLY LIGHT TO MODERATE RAINS CONTINUING. FLASH FLOODING CAN STILL BE EXPECTED FROM EARLIER HEAVY RAINS. LOCATIONS IN THE WARNING AREA INCLUDE SEA WORLD AND LACKLAND AFB. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. LAT...LON 2955 9878 2937 9840 2915 9841 2927 9878 $$
000 WGUS74 KEWX 200922 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 422 AM CDT WED AUG 20 2008 TXC029-200932- /O.EXP.KEWX.FF.W.0014.000000T0000Z-080820T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BEXAR TX- 422 AM CDT WED AUG 20 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 AM CDT FOR SOUTHERN BEXAR COUNTY... AT 420 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED ONLY LIGHT RAIN ACROSS SOUTHERN BEXAR COUNTY. FLASH FLOODING IS NO LONGER EXPECTED. AS A RESULT...WILL ALLOW THE FLASH FLOOD WARNING TO EXPIRE. HOWEVER...PONDING OF WATER IN LOW LYING AREAS AND MINOR RISES ON SMALL STREAMS ARE POSSIBLE FOR THE NEXT HOUR OR SO DUE TO THE EARLIER HEAVY RAINS. LAT...LON 2955 9878 2937 9840 2915 9841 2927 9878 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 11:45 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 19, 11:45 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1145 PM CDT TUE AUG 19 2008 .AVIATION... I-35 CORRIDOR TERMINALS DEVELOPING MVFR CIGS OVERNIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS LOCALLY LOWERING CIGS AND VSBYS. AFTER 08Z PREDOMINANT IFR CIGS LIFTING TO MVFR AFTER 14Z AND VFR AFTER 19Z. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS DIMINISHING AROUND SUNSET WEDNESDAY. KDRT TERMINAL GENERALLY VFR WITH ISOLATED SHOWERS AND THUNDERSTORMS..DIMINISHING BY SUNRISE. LIGHT AND VARIABLE WINDS TONIGHT BECOMING LIGHT SOUTHWEST I-35 CORRIDOR TERMINALS AFTER 14Z. KDRT TERMINAL WINDS LIGHT NORTH BECOMING LIGHT SOUTHEAST AFTER 16Z. && .PREV DISCUSSION... /ISSUED 1139 PM CDT TUE AUG 19 2008/ AVIATION... I-35 CORRIDOR TERMINALS DEVELOPING MVFR CIGS OVERNIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS LOCALLY LOWERING CIGS AND VSBYS. AFTER 08Z PREDOMINANT IFR CIGS LIFTING TO MVFR AFTER 14Z AND VFR AFTER 19Z. KDRT TERMINAL GENERALLY VFR WITH WIDELY SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS..DIMINISHING AROUND SUNSET. LIGHT AND VARIABLE WINDS TONIGHT BECOMING LIGHT SOUTHWEST I-35 CORRIDOR TERMINALS AFTER 14Z. KDRT TERMINAL WINDS LIGHT NORTH BECOMING LIGHT SOUTHEAST AFTER 16Z. PREV DISCUSSION... /ISSUED 914 PM CDT TUE AUG 19 2008/ UPDATE...WILL SEND OUT A QUICK UPDATE TO ADJUST THE EVENING AND OVERNIGHT POPS. HAVE LOWERED THEM ABOUT 10-20 PERCENT...BASED ON THE CURRENT TRENDS. OTHERWISE...NO CHANGES WERE MADE. UPDATES OUT SHORTLY. PREV DISCUSSION... /ISSUED 708 PM CDT TUE AUG 19 2008/ AVIATION... I-35 CORRIDOR TERMINALS PATCHY MVFR CIGS EARLY THIS EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS LOCALLY LOWERING CIGS AND VSBYS. BECOMING AFTER MIDNIGHT PREDOMINANT IFR CIGS LIFTING TO MVFR AFTER 14Z AND VFR AFTER 19Z. KDRT TERMINAL GENERALLY VFR WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. LIGHT AND VARIABLE WINDS TONIGHT BECOMING LIGHT SOUTHWEST I-35 CORRIDOR TERMINALS AFTER 14Z. KDRT TERMINAL WINDS LIGHT NORTH BECOMING LIGHT SOUTHEAST AFTER 16Z. PREV DISCUSSION... /ISSUED 245 PM CDT TUE AUG 19 2008/ DISCUSSION... THIS AFTERNOON THE UPPER LEVEL LOW PRESSURE SYSTEM WAS CENTERED OVER SOUTHEAST OKLAHOMA WITH AN ASSOCIATED VORT MAX SWINGING SOUTHEAST ACROSS FAR WEST TEXAS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WERE ONCE AGAIN DEVELOPING ACROSS THE CWFA AS AFTERNOON TEMPERATURES REACH THE CONVECTIVE TRIGGER TEMP. SOME LOCALLY HEAVY RAINFALL IS STILL POSSIBLE EARLY THIS EVENING. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT AS THE VORT MAX CURRENTLY LOCATED OVER FAR WEST TEXAS MOVES EASTWARD ACROSS OUR CWFA. THE BROAD UPPER LEVEL LOW PRESSURE SYSTEM WILL LINGER OVER NORTH TEXAS ON WEDNESDAY RESULTING A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE CWFA. THE UPPER LOW FINALLY LIFTS OUT TO THE NORTHEAST WEDNESDAY NIGHT INTO THURSDAY. RESIDUAL MOISTURE WILL LINGER ACROSS THE EASTERN TWO THIRDS OF THE CWFA EVEN AFTER THE DEPARTURE OF THE UPPER LOW. THUS EXPECT DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS THURSDAY THRU SUNDAY. THE TEMP AND POP FCST WILL NOT STRAY FAR FROM THE GFS/GFSX MOS GUIDANCE NUMBERS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 88 72 93 75 / 40 40 20 20 10 AUSTIN BERGSTROM INTL AIRPORT 70 88 70 93 73 / 40 40 20 20 20 DEL RIO INTL AIRPORT 70 93 74 96 76 / 20 20 10 - 10 SAN ANTONIO INTL AIRPORT 71 89 73 93 76 / 20 30 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 03/02
Hazardous weather outlook, Aug 19, 5:23 AM CDT, 20 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 523 AM CDT TUE AUG 19 2008 TXZ171>173-183>194-202>209-217>225-228-201030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 523 AM CDT TUE AUG 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF SOUTH CENTRAL TEXAS TODAY AND TONIGHT. HEAVY RAINFALL IS POSSIBLE WITH THE STRONGEST OF THESE STORMS...MAINLY ACROSS THE EASTERN HALF OF THE REGION...WHICH MAY CAUSE BRIEF LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY AS AN UPPER LOW MOVES ACROSS TEXAS. THIS ACTIVITY WILL GENERALLY REMAIN ALONG AND SOUTHEAST OF THE I-35 CORRIDOR. HEAVY RAINFALL MAY CAUSE BRIEF LOCALIZED FLOODING ON WEDNESDAY. RAIN CHANCES WILL BEGIN TO DIMINISH ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH WEDNESDAY.
In the hours before
Local storm report, Aug 19, 7:44 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
744 PM CDT TUE AUG 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 12 S SAN ANTONIO 29.25N 98.49W
08/19/2008 E0.88 INCH BEXAR TX PUBLIC
LARGE HAIL ALONG TEJEDA ROAD
&&
EVENT NUMBER EWX0800212
SMARTLocal storm report, Aug 19, 7:47 PM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
747 PM CDT TUE AUG 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 12 S SAN ANTONIO 29.25N 98.49W
08/19/2008 BEXAR TX PUBLIC
LARGE TREES DOWN ALONG TEJEDA ROAD
&&
EVENT NUMBER EWX0800213
SMARTLocal storm report, Aug 19, 7:51 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
751 PM CDT TUE AUG 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 12 S SAN ANTONIO 29.25N 98.49W
08/19/2008 E0.50 INCH BEXAR TX PUBLIC
MARBLE HAIL ALONG VALLEY ROAD
&&
EVENT NUMBER EWX0800214
SMARTThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:23 PM CDT | Areal Flood Advisory | EWX | Bexar | 112 min |
| Aug 19, 10:09 PM CDT | Areal Flood Advisory | EWX | Williamson | 111 min |
| Aug 19, 11:44 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 106 min |
| Aug 20, 12:40 AM CDT | Areal Flood Advisory | EWX | Bexar, Medina | 2 hr |
| Aug 20, 2:25 AM CDT | Areal Flood Advisory | EWX | Atascosa, Frio, Medina | 2 hr |
| Aug 20, 2:56 AM CDT | Flash Flood Warning | EWX | Bexar | 79 min |
| Aug 20, 3:47 AM CDT | Flash Flood Warning | EWX | Atascosa | 118 min |
| Aug 20, 4:30 AM CDT | Areal Flood Advisory | EWX | Frio | 2 hr |
| Aug 20, 2:18 PM CDT | Areal Flood Advisory | EWX | Bexar | 57 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.